January  1999, 5(1): 157-184. doi: 10.3934/dcds.1999.5.157

Regularity of the composition operator in spaces of Hölder functions

1. 

Department of Mathematics, 1 University Station C1200, University of Texas, Austin, TX 78712, United States

2. 

Departamento de Matemática Aplicada a la Ingeniería, ETSII, Universidad de Valladolid, Valladolid, Spain

Received  October 1997 Revised  August 1998 Published  October 1998

We study the regularity of the composition operator $((f, g)\to g \circ f)$ in spaces of Hölder differentiable functions. Depending on the smooth norms used to topologize $f, g$ and their composition, the operator has different differentiability properties. We give complete and sharp results for the classical Hölder spaces of functions defined on geometrically well behaved open sets in Banach spaces. We also provide examples that show that the regularity conclusions are sharp and also that if the geometric conditions fail, even in finite dimensions, many elements of the theory of functions (smoothing, interpolation, extensions) can have somewhat unexpected properties.
Citation: Rafael De La Llave, R. Obaya. Regularity of the composition operator in spaces of Hölder functions. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 157-184. doi: 10.3934/dcds.1999.5.157
[1]

Mykola Krasnoschok, Nataliya Vasylyeva. Linear subdiffusion in weighted fractional Hölder spaces. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021050

[2]

Sergey Degtyarev. Cauchy problem for a fractional anisotropic parabolic equation in anisotropic Hölder spaces. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022029

[3]

Haim Brezis, Petru Mironescu. Composition in fractional Sobolev spaces. Discrete and Continuous Dynamical Systems, 2001, 7 (2) : 241-246. doi: 10.3934/dcds.2001.7.241

[4]

Dinh Nguyen Duy Hai. Hölder-Logarithmic type approximation for nonlinear backward parabolic equations connected with a pseudo-differential operator. Communications on Pure and Applied Analysis, 2022, 21 (5) : 1715-1734. doi: 10.3934/cpaa.2022043

[5]

Charles Pugh, Michael Shub, Amie Wilkinson. Hölder foliations, revisited. Journal of Modern Dynamics, 2012, 6 (1) : 79-120. doi: 10.3934/jmd.2012.6.79

[6]

Jinpeng An. Hölder stability of diffeomorphisms. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 315-329. doi: 10.3934/dcds.2009.24.315

[7]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Hiroki Tanabe, Atsushi Yagi. Necessary and sufficient conditions for maximal regularity in the study of elliptic differential equations in Hölder spaces. Discrete and Continuous Dynamical Systems, 2008, 22 (4) : 973-987. doi: 10.3934/dcds.2008.22.973

[8]

Wenning Wei. On the Cauchy-Dirichlet problem in a half space for backward SPDEs in weighted Hölder spaces. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5353-5378. doi: 10.3934/dcds.2015.35.5353

[9]

Sergey P. Degtyarev. On Fourier multipliers in function spaces with partial Hölder condition and their application to the linearized Cahn-Hilliard equation with dynamic boundary conditions. Evolution Equations and Control Theory, 2015, 4 (4) : 391-429. doi: 10.3934/eect.2015.4.391

[10]

Luis Barreira, Claudia Valls. Hölder Grobman-Hartman linearization. Discrete and Continuous Dynamical Systems, 2007, 18 (1) : 187-197. doi: 10.3934/dcds.2007.18.187

[11]

Luca Lorenzi. Optimal Hölder regularity for nonautonomous Kolmogorov equations. Discrete and Continuous Dynamical Systems - S, 2011, 4 (1) : 169-191. doi: 10.3934/dcdss.2011.4.169

[12]

Vincent Lynch. Decay of correlations for non-Hölder observables. Discrete and Continuous Dynamical Systems, 2006, 16 (1) : 19-46. doi: 10.3934/dcds.2006.16.19

[13]

Andrey Kochergin. A Besicovitch cylindrical transformation with Hölder function. Electronic Research Announcements, 2015, 22: 87-91. doi: 10.3934/era.2015.22.87

[14]

Walter Allegretto, Yanping Lin, Shuqing Ma. Hölder continuous solutions of an obstacle thermistor problem. Discrete and Continuous Dynamical Systems - B, 2004, 4 (4) : 983-997. doi: 10.3934/dcdsb.2004.4.983

[15]

Pedro Duarte, Silvius Klein, Manuel Santos. A random cocycle with non Hölder Lyapunov exponent. Discrete and Continuous Dynamical Systems, 2019, 39 (8) : 4841-4861. doi: 10.3934/dcds.2019197

[16]

Slobodan N. Simić. Hölder forms and integrability of invariant distributions. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 669-685. doi: 10.3934/dcds.2009.25.669

[17]

Nigel P. Byott, Mark Holland, Yiwei Zhang. On the mixing properties of piecewise expanding maps under composition with permutations. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3365-3390. doi: 10.3934/dcds.2013.33.3365

[18]

Yunho Kim, Luminita A. Vese. Image recovery using functions of bounded variation and Sobolev spaces of negative differentiability. Inverse Problems and Imaging, 2009, 3 (1) : 43-68. doi: 10.3934/ipi.2009.3.43

[19]

Mikil Foss, Joe Geisbauer. Higher differentiability in the context of Besov spaces for a class of nonlocal functionals. Evolution Equations and Control Theory, 2013, 2 (2) : 301-318. doi: 10.3934/eect.2013.2.301

[20]

Samia Challal, Abdeslem Lyaghfouri. Hölder continuity of solutions to the $A$-Laplace equation involving measures. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1577-1583. doi: 10.3934/cpaa.2009.8.1577

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (320)
  • HTML views (0)
  • Cited by (39)

Other articles
by authors

[Back to Top]